MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM DRILL BIT/QC/125MM; INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM DRILL BIT/QC/125MM; INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH
Model Number 310.21
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes hsz, gfa, gff.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during open reduction and internal fixation (orif) of an acetabulum, an osteotomy was repaired using drill bits and cancellous screws.While drilling, two of the drill bits broke and the fragments remained in the patient.The surgery was completed successfully.There was no surgical delay.There was no patient consequence.Concomitant devices reported: unknown 4.0mm cancellous screws (part# unknown, lot# unknown, quantity# unknown).This report is for one (1) 2.0mm drill bit/qc/125mm.This is report 1 of 2 for (b)(4).

Brand Name
2.0MM DRILL BIT/QC/125MM
Common Device Name
INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8020817
Report Number2939274-2018-54689
Device Sequence Number1369439
Product Code HWE
UDI-Device Identifier10886982186188
UDI-Public(01)10886982186188
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.21
Device Catalogue Number310.21
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2018
Initial Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION
Outcome Attributed to Adverse Event Required Intervention;